Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Gut problems.
Jun 21, 2009

Hi. I am on a daily combination of Kaletra and Truvada with Septrin three times a week. My last numbers were VL 80 and CD4 127. I was diagnosed Aug 08.

I seem to always have a minor cramp in my stomach. Nothing painful. And I can have quite a few bowel movements a day which are liquidy and pale in colour. My weight is usually around 56 kgs. I have the feeling that food is not being obsorbed.

I would take a few glasses of beer once a month, and smoke very occassionally....normally only with a beer.

Is there anything I can do to stop the runny tummy? I have tried bananas, but lately these havent been working either.

Response from Dr. Henry

Long term annoying loose stools and other gut problems are fairly common in persons in Kaletra and Truvada. Increased fiber intake (capsules or powder), calcium supplements, and active culture yogurt help some patients. Looking for contributing causes such as lactose intolerance, gluten sensitivity, or parasitic or other infection may be worthwhile. In some cases a switch to an alternative regimen (a different boosted PI, efavirenz, or raltegravir for the Kaletra or Epzicom for the Truvada) may be worth considering as well. KH



Previous
Muscle / Joint , Neck, Back, Hip pain
Next
normal sex life?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement